Alert archive / Ohio / Areal Flood Warnings in 2011
Areal Flood Warning 68, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jul 24, 2011, 4:07 PM EDT for Crawford County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2011, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 25, 2011, 4:34 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 109 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jul 24, 3:39 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 24, 3:39 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT SUN JUL 24 2011 .SYNOPSIS... LOW PRESSURE WILL MOVE ACROSS THE LOWER GREAT LAKES OVERNIGHT DRAGGING A COLD FRONT ACROSS MUCH OF THE REGION. BY MONDAY MORNING THE COLD FRONT WILL EXTEND FROM NEAR CLEVELAND TO NEAR DAYTON. THE FRONT WILL MOVE EAST OF THE AREA IN THE MORNING. WEAK HIGH PRESSURE WILL FOLLOW...BUILDING INTO THE REGION THROUGH MID WEEK && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THIS EVENING AND OVERNIGHT WILL HAVE TO DEAL WITH MORE THUNDERSTORMS DEVELOPING/MOVING ACROSS THE AREA. BEST INSTABILITY AT THIS TIME IS SOUTH AND WEST OF THE AREA ALTHOUGH CAPES ARE STILL AROUND 2500-3000J/KG WESTERN AND CENTRAL COUNTIES. RADAR SHOWS THUNDERSTORMS HAVE DEVELOPED ACROSS SWRN OHIO AS WELL AS EASTERN INDIANA. EASTERN INDIANA STORMS HAVE LIKELY FIRED ON THE OLD OUTFLOW FROM EARLIER MCS. EXPECT THE INDIANA STORMS TO DRIFT EAST INTO THE AREA LIKELY IMPACTING HANCOCK AND POSSIBLY SOUTHERN WOOD COUNTIES. EXPECT A SLIGHT SOUTHEAST DRIFT BASED ON THICKNESSES AND ACCESS TO BEST INSTABILITY. A COLD FRONT WILL MOVE INTO THE AREA AFTER 04-06Z FROM THE NORTHWEST. EXPECT THIS TO LIKELY HAVE CONVECTION ALONG/AHEAD OF THE BOUNDARY. WILL HAVE LIKELY POPS TO COVER MOVEMENT ACROSS THE AREA. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... A COLD FRONT SHOULD REACH NEAR CLEVELAND 09Z-12Z TIME FRAME WILL HAVE HIGH CHANCE/LIKELY POPS AHEAD OF THE BOUNDARY AND QUICKLY DECREASING POPS BEHIND AS COOLER DRIER MORE STABLE AIR MOVES IN. MONDAY NIGHT THROUGH WEDNESDAY EXPECT DRY/FAIR WX. AFTERNOON TEMPS SHOULD BE NEAR TO ABOVE NORMAL BUT ATTM DO NOT ANTICIPATE ANY HEAT HEADLINES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... RIDGE OF HIGH PRESSURE WILL CONTINUE TO EXIT THE FORECAST AREA THURSDAY. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL...WITH HIGHS IN THE LOW 90S AND LOW TEMPERATURES DROPPING ONLY INTO THE LOW 70S. DEWPOINTS WILL CONTINUE TO BE HIGH. HOT TEMPERATURES AND MUGGY CONDITIONS WILL PERSIST THROUGH MOST OF THE WEEK. FORECAST MODELS INDICATE CHANCES FOR SHOWERS AND THUNDERSTORMS ON THURSDAY...MAINLY IN NORTHERN AND WESTERN LOCATIONS IN THE FORECAST AREA. CHANCES FOR PRECIP INCREASE ON FRIDAY AHEAD OF AN APPROACHING COLD FRONT. INCREASED POPS SLIGHTLY FOR NEXT WEEKEND. HIGH PRESSURE PROGGED TO SLOWLY BUILD OVER THE REGION SATURDAY EVENING. CONDITIONS WILL DRY OUT SUNDAY...WITH HIGH TEMPERATURES CLOSER TO NORMALS FOR THIS TIME OF YEAR. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A WEAK FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST ACROSS NORTHERN OHIO WILL LIFT NORTH THIS AFTERNOON INTO THE EVENING. AS THIS BOUNDARY LIFTS NORTH...WINDS ACROSS ALL TAF SITES WILL BECOME WESTERLY. AN AREA OF LOW PRESSURE AND TRAILING COLD FRONT WILL APPROACH THE FORECAST AREA TONIGHT. VCSH MENTIONED IN WESTERN TAF SITES AS EARLY AS 22Z...AND PROGRESSING EAST TO ENTER YNG AREA AROUND 04Z. TEMPO GROUPS OF -TSRA INCLUDED TO ACCOUNT FOR FROPA...TIMING ROUGHLY 3 HOURS AHEAD OF FRONT AND 1 HOUR DURING/AFTER FROPA. COLD FRONT EXPECTED TO ENTER THE WESTERN BOARDER OF THE FORECAST AREA AROUND 04Z...MOVING THROUGH CLE AROUND 11Z TO 12Z...AND YNG/ERI AROUND 13Z. WINDS BEHIND THE FRONT WILL SHIFT TO NORTHWESTERLY. GRADIENTS WILL TIGHTEN UP ENOUGH TO KEEP WINDS AROUND 10KT...DEVELOPMENT OF FOG NOT EXPECTED. CEILINGS AND VISIBILITIES WILL SLOWLY BEGIN TO IMPROVE WEST TO EAST WITHIN A FEW HOURS OF FROPA. MVFR CEILINGS AND VISIBILITY EXPECTED BEHIND THE FRONT. OUTLOOK...PERIODS OF NON VFR CONDITIONS ASSOCIATED WITH THE SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE APPROACHING COLD FRONT. NON VFR CONDITIONS ALSO EXPECTED BEHIND FRONT THROUGH MONDAY MORNING. && .MARINE... FRONTAL BOUNDARY ORIENTED SOUTHWEST-NORTHEAST ACROSS NORTHERN OHIO WILL RETREAT NORTH THIS AFTERNOON. LAKE SPLIT IN HALF TO ACCOUNT FOR WESTERLY WINDS IN THE WEST HALF...AND NORTHERLY WINDS IN THE EAST HALF. WINDS WILL SHIFT TO WESTERLY FOR ENTIRE LAKE AFTER FRONT MOVES NORTH OF THE REGION. APPROACHING AREA OF LOW PRESSURE AND TRAILING COLD FRONT WILL ENTER THE WESTERN END OF THE LAKE LATE TONIGHT. BEHIND THE FRONT WINDS WILL TURN NORTHWEST BY MONDAY AFTERNOON/EVENING. BY MONDAY NIGHT WINDS WILL BECOME MORE WESTERLY. WITH THIS BRIEF PERIOD OF NORTHERLY FLOW...AND A WEAKER HIGH PRESSURE GRADIENT...WINDS AND WAVES DO NOT LOOK TO HIT SMALL CRAFT CRITERIA DURING THE DAY MONDAY. BY TUESDAY...THE WESTERLY WINDS WILL BECOME SOUTHERLY. SOUTHERLY FLOW WILL PERSIST ACROSS THE LAKE THROUGH THURSDAY BEFORE THE NEXT FRONTAL SYSTEM ENTERS THE FORECAST AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...SCHULER AVIATION...SCHULER MARINE...SCHULER
Hazardous weather outlook, Jul 24, 5:28 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 528 AM EDT SUN JUL 24 2011 OHZ007-009>014-020>023-031>033-089-PAZ001>003-250930- OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 528 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. VERY WARM AND VERY HUMID WEATHER IS EXPECTED TODAY. THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN BY TONIGHT AHEAD OF A COLD FRONT. DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP AHEAD OF THE COLD FRONT. OHZ003-006-008-017>019-027>030-036>038-047-250930- LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-MARION-MORROW-HOLMES-KNOX- 528 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN BY THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT. DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND HUMID WEATHER AND HIGH HEAT INDEX VALUES ARE LIKELY AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP AHEAD OF THE COLD FRONT. LEZ061-142>149-162>169-250930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 528 AM EDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS SHOULD BE LESS NUMEROUS TODAY BUT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN BY THIS EVENING AND TONIGHT AHEAD OF A COLD FRONT. DAMAGING WINDS AND HEAVY RAINS ARE THE MAIN RISKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IF SEVERE THUNDERSTORMS DEVELOP AHEAD OF THE COLD FRONT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:58 PM EDT | Areal Flood Warning | CLE | Wyandot | 6 hr |
| Jul 23, 9:13 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion | 4 hr |
| Jul 23, 9:24 PM EDT | Areal Flood Warning | CLE | Crawford | 4 hr |
| Jul 23, 9:36 PM EDT | Areal Flood Warning | CLE | Ashland, Lorain, Medina, Wayne | 4 hr |
| Jul 23, 9:47 PM EDT | Areal Flood Advisory | CLE | Morrow, Richland | 4 hr |
| Jul 23, 10:02 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Jul 23, 10:05 PM EDT | Areal Flood Advisory | CLE | Seneca | 3 hr |
| Jul 23, 10:33 PM EDT | Areal Flood Advisory | CLE | Wood | 11 hr |
| Jul 23, 11:11 PM EDT | Areal Flood Advisory | CLE | Hancock | 10 hr |
| Jul 24, 1:21 AM EDT | Areal Flood Advisory | CLE | Crawford | 8 hr |
| Jul 24, 2:31 AM EDT | Areal Flood Advisory | CLE | Marion, Wyandot | 7 hr |
| Jul 24, 9:33 AM EDT | Areal Flood Advisory | CLE | Wyandot | 4 hr |
| Jul 24, 9:36 AM EDT | Areal Flood Advisory | CLE | Crawford | 6 hr |
| Jul 24, 1:57 PM EDT | Areal Flood Advisory | CLE | Wyandot | 16 hr |
| Jul 24, 3:32 PM EDT | Areal Flood Advisory | CLE | Crawford | 16 hr |
| Jul 23, 10:12 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 35 min |
Nearby
Areal Flood Warnings in Ohio, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.